Volume 19, issue 6 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Anti-trees and right-angled Artin subgroups of braid groups

Sang-hyun Kim and Thomas Koberda

Geometry & Topology 19 (2015) 3289–3306
Abstract

We prove that an arbitrary right-angled Artin group G admits a quasi-isometric group embedding into a right-angled Artin group defined by the opposite graph of a tree, and, consequently, into a pure braid group. It follows that G is a quasi-isometrically embedded subgroup of the area-preserving diffeomorphism groups of the 2–disk and of the 2–sphere with Lp–metrics for suitable p. Another corollary is that there exists a closed hyperbolic manifold group of each dimension which admits a quasi-isometric group embedding into a pure braid group. Finally, we show that the isomorphism problem, conjugacy problem, and membership problem are unsolvable in the class of finitely presented subgroups of braid groups.

Keywords
right-angled Artin group, braid group, cancellation theory, hyperbolic manifold, quasi-isometry
Mathematical Subject Classification 2010
Primary: 20F36
Secondary: 53D05, 20F10, 20F67
References
Publication
Received: 27 May 2014
Revised: 2 February 2015
Accepted: 6 April 2015
Published: 6 January 2016
Proposed: Danny Calegari
Seconded: Leonid Polterovich, Martin R Bridson
Authors
Sang-hyun Kim
Department of Mathematical Sciences
Seoul National University
Seoul 151-747
South Korea
Thomas Koberda
Department of Mathematics
University of Virginia
Charlottesville, VA 22904-4137
USA